Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A common fixed-point theorem for compact convex semigroups of nonexpansive mappings


Author: Ronald E. Bruck
Journal: Proc. Amer. Math. Soc. 53 (1975), 113-116
MSC: Primary 47H10
DOI: https://doi.org/10.1090/S0002-9939-1975-0383164-3
MathSciNet review: 0383164
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C$ be a bounded closed convex subset of a strictly convex Banach space and let $ S$ be a semigroup of nonexpansive self-mappings of $ C$ which is convex and compact in the topology of weak point-wise convergence. If $ S$ has the property that $ \overline {\operatorname{co} \,} \mathcal{R}({s_1}) \cap \overline {\operatorname{co} \,} \mathcal{R}({s_2}\;) \ne \emptyset $ whenever $ {s_1},\;{s_2}\epsilon S$, then $ S$ has a common fixed point and $ F(S)$ is a nonexpansive retract of $ C$.


References [Enhancements On Off] (What's this?)

  • [1] R. E. Bruck, Jr., A common fixed point theorem for a commuting family of nonexpansive mappings, Pacific J. Math. 53 (1974), 59-71. MR 0361945 (50:14387)
  • [2] -, Nonexpansive retracts of Banach spaces, Bull. Amer. Math. Soc. 76 (1970), 384-386. MR 41 #794. MR 0256135 (41:794)
  • [3] -, Properties of fixed-points sets of nonexpansive mappings in Banach spaces, Trans. Amer. Math. Soc. 179 (1973), 251-262. MR 48 #2843. MR 0324491 (48:2843)
  • [4] R. DeMarr, Common fixed points for commuting contraction mappings, Pacific J. Math. 13 (1963), 1139-1141. MR 28 #2446. MR 0159229 (28:2446)
  • [5] J. L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955. MR 16, 1136. MR 0070144 (16:1136c)
  • [6] H. Schaefer, Über die Methode sukzessiver Approximationen, Jber. Deutsch. Math.-Verein. 59 (1957), 131-140. MR 18, 811. MR 0084116 (18:811g)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0383164-3
Keywords: Common fixed point, nonexpansive retract, semigroup
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society